A Study of Multi-Term Time-Fractional Delay Differential System with Monotonic Conditions

Download PDF


DOI: 10.46793/KgJMat2402.267S


In this paper, the existence and uniqueness of mild solution for a class of multi-term time-fractional delay differential system have been discussed in ordered Banach space by enforcing monotone iterative technique. The generalized semigroup theory, fractional calculus and measure of noncompactness have been implemented to obtain the required results. A new set of sufficient conditions with the coefficients in the equations satisfying some monotonic properties has been obtained. Finally, an application is given to illustrate the obtained results.


Fractional differential equation, upper and lower solutions, measure of noncompactness, monotone iterative technique.


[1]   G. Barenblat, J. Zheltor and I. Kochiva, Basic concepts in the theory of seepage of homogeneous liquids in fissured rocks, Journal of Applied Mathematics and Mechanics 24 (1960), 1286–1303. https://doi.org/10.1016/0021-8928(60)90107-6

[2]   M. Benchohra and F. Berhoun, Impulsive fractional differential equations with state dependent delay, Commun. Appl. Anal. 14(2) (2010), 213–224. http://www.acadsol.eu/en/articles/14/2/7.pdf

[3]   M. Benchohra, S. Litimein and G. M. N’Guérékata, On fractional integro-differential inclusions with state-dependent delay in Banach spaces, Appl. Anal. 92(2) (2013), 335–350. https://doi.org/10.1080/00036811.2011.616496

[4]   R. Chaudhary and D. N. Pandey, Monotone iterative technique for neutral fractional differential equation with infinite delay, Math. Methods Appl. Sci. 39(15) (2016), 4642–4653. https://doi.org/10.1002/mma.3901

[5]   R. Chaudhary and D. N. Pandey, Monotone iterative technique for impulsive Riemann-Liouville fractional differential equations, Filomat 39(9) (2018), 3381–3395. https://doi.org/10.2298/FIL1809381C

[6]   P. Chen and J. Mu, Monotone iterative method for semilinear impulsive evolution equations of mixed type in Banach spaces, Electron. J. Differential Equations 2010(149) (2010), 1–13. https://ejde.math.txstate.edu/Volumes/2010/149/chen.pdf

[7]   P. Chen and Y. Li, Mixed monotone iterative technique for a class of semilinear impulsive evolution equations in Banach spaces, Nonlinear Anal. 74(11) (2011), 3578–3588. https://doi.org/10.1016/j.na.2011.02.041

[8]   P. Chen, X. Zhang and Y. Li, Existence and approximate controllability of fractional evolution equations with nonlocal conditions via resolvent operators, Fract. Calc. Appl. Anal. 23(1) (2020), 268–291. https://doi.org/10.1515/fca-2020-0011

[9]   P. Chen, X. Zhang and Y. Li, Fractional non-autonomous evolution equation with nonlocal conditions, J. Pseudo-Differ. Oper. Appl. 10(4) (2019), 955–973. https://doi.org/10.1007/s11868-018-0257-9

[10]   P. Chen, Y. Li and X. Zhang, Cauchy problem for stochastic non-autonomous evolution equations governed by noncompact evolution families, American Institute of Mathematical Science 26(3) (2021), 1531–1547. https://doi.org/10.3934/dcdsb.2020171

[11]   P. Chen, X. Zhang and Y. Li, A blowup alternative result for fractional nonautonomous evolution equation of Volterra type, American Institute of Mathematical Science 17(5) (2018), 1975–1992. https://doi.org/10.3934/cpaa.2018094

[12]   P. Chen, X. Zhang and Y. Li, Cauchy problem for fractional non-autonomous evolution equations, Banach J. Math. Anal. 14 (2020), 559–584. https://doi.org/10.1007/s43037-019-00008-2

[13]   V. Daftardar-Gejji and S. Bhalekar, Boundary value problems for multi-term fractional differential equations, J. Math. Anal. Appl. 345(2) (2008), 754–765. https://doi.org/10.1016/j.jmaa.2008.04.065

[14]   K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1985.

[15]   M. Giona, S. Cerbelli and H. E. Roman, Fractional diffusion equation and relaxation in complex viscoelastic materials, Physica A: Statistical Mechanics and its Applications 191(4) (1992), 449–453. https://doi.org/10.1016/0378-4371(92)90566-9

[16]   J. K. Hale and J. Kato, Phase space for retarded equations with infinite delay, Funkcial Ekvac. 21 (1978), 11–41.

[17]   Y. Haiping, G. Jianming and D. Yongsheng, A generalized Gronwall inequality and its application to a fractional differential equation, J. Math. Anal. Appl. 328(2) (2007), 1075–1081. https://doi.org/10.1016/j.jmaa.2006.05.061

[18]   H. Heinz, On the behaviour of measures of noncompactness with respect to differentiation and integration of vector valued functions, Nonlinear Anal. 7(12) (1983), 1351–1371. https://doi.org/10.1016/0362-546X(83)90006-8

[19]   Y. Hino, S. Murakami and T. Naito, Functional Differential Equations with Infinite Delay, Lecture Notes in Mathematics 1473, Springer-Verlag, Berlin, 1991.

[20]   R. Hilfer, Applications of Fractional Calculus in Physics, World Scientific, Singapore, 2000.

[21]   Y. Hu, Y. Luo and Z. Lu, Analytical solution of the linear fractional differential equation by Adomian decomposition method, J. Comput. Appl. Math. 215(1) (2008), 220–229. https://doi.org/10.1016/j.cam.2007.04.005

[22]   H. Jiang, F. Liu, I. Turner and K. Burrage, Analytical solutions for the multi-term time-fractional diffusion-wave/diffusion equations in a finite domain, Comput. Math. Appl. 64(10) (2012), 3377–3388. https://doi.org/10.1016/j.camwa.2012.02.042

[23]   V. Keyantuo, C. Lizama and M. Warma, Asymptotic behavior of fractional order semilinear evolution equations, Differential Integral Equations 26(7) (2013), 757–780.

[24]   A. A. Kilbas, H. M. Srivastava and J. J. Trujillo, Theory and Applications of Fractional Differential Equations, North-Holland Mathematics Studies 204, Elsevier Science B.V., Amsterdam, 2006.

[25]   V. Lakshmikantham and A. S. Vatsala, General uniqueness and monotone iterative technique for fractional differential equations, Appl. Math. Lett. 21(8) (2008), 828–834. https://doi.org/10.1016/j.aml.2007.09.006

[26]   Y. Li and Z. Liu, Monotone iterative technique for addressing impulsive integro-differential equations in Banach spaces, Nonlinear Anal. 66(1) (2007), 83–92. https://doi.org/10.1016/j.na.2005.11.013

[27]   F. Liu, M. M. Meerschaert, R. J. McGough, P. Zhuang and Q. Liu, Numerical methods for solving the multi-term time-fractional wave-diffusion equation, Fract. Calc. Appl. Anal. 16(1) (2013), 9–25. https://doi.org/10.2478/s13540-013-0002-2

[28]   C. Lizama, An operator theoretical approach to a class of fractional order differential equations, Appl. Math. Lett. 24(2) (2011), 184–190. https://doi.org/10.1016/j.aml.2010.08.042

[29]   Y. Luchko, Initial-boundary problems for the generalized multi-term time-fractional diffusion equation, J. Math. Anal. Appl. 374(2) (2011), 538–548. https://doi.org/10.1016/j.jmaa.2010.08.048

[30]   F. Mainardi, Fractional calculus: Some basic problems in continuum and statistical mechanics, in: Fractals and Fractional Calculus in Continuum Mechanics, Springer, New York, 1997.

[31]   K. S. Miller and B. Ross, An Introduction to the Fractional Calculus and Fractional Differential Equations, Wiley, New York, 1993.

[32]   E. A. Pardo and C. Lizama, Mild solutions for multi-term time-fractional differential equations with nonlocal initial conditions, Elect. J. Diff. Equ. 2014(39) (2014), 1–10.

[33]   I. Podlubny, Fractional Differential Equations, Academic Press, New York, 1999.

[34]   V. T. Luong, Decay mild solutions for two-term time fractional differential equations in Banach spaces, J. Fixed Point Theory Appl. 18 (2016), 417–432. https://doi.org/10.1007/s11784-016-0281-4

[35]   G. Wang, Monotone iterative technique for boundary value problems of a nonlinear fractional differential equation with deviating arguments, J. Comput. Appl. Math. 236(9) (2012), 2425–2430. https://doi.org/10.1016/j.cam.2011.12.001

[36]   M. Zurigat, S. Momani, Z. Odibat and A. Alawneh, The homotopy analysis method for handling systems of fractional differential equations, Appl. Math. Model. 34(1) (2010), 24–35. https://doi.org/10.1016/j.apm.2009.03.024